Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 14 (2018), 121, 13 pages      arXiv:1810.10806
Contribution to the Special Issue on Elliptic Hypergeometric Functions and Their Applications

Matrix Bailey Lemma and the Star-Triangle Relation

Kamil Yu. Magadov a and Vyacheslav P. Spiridonov bc
a) Deceased; Moscow Institute of Physics and Technology, Dolgoprudny, Moscow Region, Russia
b) Laboratory of Theoretical Physics, JINR, Dubna, Moscow Region, 141980 Russia
c) National Research University Higher School of Economics, Moscow, Russia

Received August 10, 2018, in final form October 30, 2018; Published online November 10, 2018

We compare previously found finite-dimensional matrix and integral operator realizations of the Bailey lemma employing univariate elliptic hypergeometric functions. With the help of residue calculus we explicitly show how the integral Bailey lemma can be reduced to its matrix version. As a consequence, we demonstrate that the matrix Bailey lemma can be interpreted as a star-triangle relation, or as a Coxeter relation for a permutation group.

Key words: elliptic hypergeometric functions; Bailey lemma; star-triangle relation.

pdf (377 kb)   tex (40 kb)


  1. Andrews G.E., Multiple series Rogers-Ramanujan type identities, Pacific J. Math. 114 (1984), 267-283.
  2. Andrews G.E., Askey R., Roy R., Special functions, Encyclopedia of Mathematics and its Applications, Vol. 71, Cambridge University Press, Cambridge, 1999.
  3. Bailey W.N., Identities of the Rogers-Ramanujan type, Proc. London Math. Soc. 50 (1948), 1-10.
  4. Baxter R.J., Hard hexagons: exact solution, J. Phys. A: Math. Gen. 13 (1980), L61-L70.
  5. Baxter R.J., Exactly solved models in statistical mechanics, Academic Press, Inc., London, 1982.
  6. Bazhanov V.V., Kels A.P., Sergeev S.M., Quasi-classical expansion of the star-triangle relation and integrable systems on quad-graphs, J. Phys. A: Math. Theor. 49 (2016), 464001, 44 pages, arXiv:1602.07076.
  7. Bressoud D.M., A matrix inverse, Proc. Amer. Math. Soc. 88 (1983), 446-448.
  8. Derkachov S.E., Factorization of the $R$-matrix. I, J. Math. Sci. 143 (2007), 2773-2790, math.QA/0503396.
  9. Derkachov S.E., Karakhanyan D., Kirschner R., Yang-Baxter ${\mathcal R}$-operators and parameter permutations, Nuclear Phys. B 785 (2007), 263-285, hep-th/0703076.
  10. Derkachov S.E., Spiridonov V.P., Yang-Baxter equation, parameter permutations, and the elliptic beta integral, Russian Math. Surveys 68 (2013), 1027-1072, arXiv:1205.3520.
  11. Derkachov S.E., Spiridonov V.P., Finite-dimensional representations of the elliptic modular double, Theoret. and Math. Phys. 183 (2015), 597-618, arXiv:1310.7570.
  12. Frenkel I.B., Turaev V.G., Elliptic solutions of the Yang-Baxter equation and modular hypergeometric functions, in The Arnold-Gelfand Mathematical Seminars, Birkhäuser Boston, Boston, MA, 1997, 171-204.
  13. Paule P., On identities of the Rogers-Ramanujan type, J. Math. Anal. Appl. 107 (1985), 255-284.
  14. Rahman M., An integral representation of a $_{10}\varphi_9$ and continuous bi-orthogonal $_{10}\varphi_9$ rational functions, Canad. J. Math. 38 (1986), 605-618.
  15. Rains E.M., Multivariate quadratic transformations and the interpolation kernel, SIGMA 14 (2018), 019, 69 pages, arXiv:1408.0305.
  16. Rastelli L., Razamat S.S., The supersymmetric index in four dimensions, J. Phys. A: Math. Theor. 50 (2017), 443013, 34 pages, arXiv:1608.02965.
  17. Spiridonov V.P., On the elliptic beta function, Russian Math. Surveys 56 (2001), 185-186.
  18. Spiridonov V.P., An elliptic incarnation of the Bailey chain, Int. Math. Res. Not. 2002 (2002), 1945-1977.
  19. Spiridonov V.P., A Bailey tree for integrals, Theoret. and Math. Phys. 139 (2004), 536-541, math.CA/0312502.
  20. Spiridonov V.P., Essays on the theory of elliptic hypergeometric functions, Russian Math. Surveys 63 (2008), 405-472, arXiv:0805.3135.
  21. Spiridonov V.P., Warnaar S.O., Inversions of integral operators and elliptic beta integrals on root systems, Adv. Math. 207 (2006), 91-132, math.CA/0411044.
  22. Takhtadzhan L.A., Faddeev L.D., The quantum method of inverse problem and the Heisenberg XYZ model, Russian Math. Surveys 34 (1979), no. 5, 11-68.
  23. Warnaar S.O., 50 years of Bailey's lemma, in Algebraic Combinatorics and Applications (Gößweinstein, 1999), Springer, Berlin, 2001, 333-347, arXiv:0910.2062.
  24. Warnaar S.O., Extensions of the well-poised and elliptic well-poised Bailey lemma, Indag. Math. (N.S.) 14 (2003), 571-588, math.CA/0309241.
  25. Zudilin W., Hypergeometric heritage of W.N. Bailey. With an appendix: Bailey's letters to F. Dyson, arXiv:1611.08806.

Previous article  Next article   Contents of Volume 14 (2018)